MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381134
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd angiocath has foreign matter on the catheter.The following information was provided by the initial reporter, translated from japanese to english: this is a complaint about foreign object contamination.When the customer opened a new syringe for venipuncture, they saw a foreign substance attached to the tip of the outer barrel.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381134 and lot number 3331712.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, the affected physical sample was returned for evaluation by our quality team.Through examination of the catheter, visible silicone was observed.Fourier transform infrared (ftir) spectroscopy was performed on the foreign matter to confirm the material composition.The ftir test results indicate that the foreign matter was related to a silicone polymer or a silicone polymer derivative.The test results further confirmed that the material was visible silicone.This incident most likely resulted from an excessive amount of silicone dispensed during the siliconization of the catheter in the final assembly process.It should be noted that the silicone does not cause harm to the user and is used to aid catheter penetration during venipuncture.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20858293
Report Number9610048-2024-00198
Device Sequence Number3862942
Product Code FOZ
UDI-Device Identifier00382903811342
UDI-Public(01)00382903811342(11)231205(17)281031(10)3331712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381134
Device Lot Number3331712
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown